Depo shot and endometriosis

Patient

Q: Is my Depo shot causing me to have vaginal dryness and cramps and bleeding after an orgasm? I was placed on depo to control endometriosis

Symptoms:  vaginal dryness,cramps,bleeding
Doctor

A:   GnRH agonist depot injections are given to suppress endometriosis. However when taken alone they may cause symptoms similar to menopause such as hot flushes, vaginal dryness, mood changes, spotting, acne, muscular pain etc.
If the symptoms are very severe, it is recommended you consult your doctor about the same. Spotting post orgasm is generally not a side effect of the depot and is another reason why you should get yourself examined. It seems more likely that the post intercourse spotting is due to pelvic infections, cervical lesions, vaginitis etc.
After an examination to rule out more ominous conditions, your doctor may suggest treating the side effects of depot by starting you on hormonal therapy as an add back or give you pills that affect the action of the estrogen or progesterone hormones.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews